Alert archive / Oklahoma / River Flood Warnings in 2013

River Flood Warning 37, NWS Tulsa, OK

August 9, 2013Muskogee County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Aug 9, 2013, 9:00 PM CDT for Muskogee County, Oklahoma. It took effect at Aug 9, 2013, 9:25 PM CDT. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 9:00 PM CDT (02:00 UTC)
In effect from
Aug 9, 2013, 9:25 PM CDT
Expired
Aug 12, 2013, 1:00 AM CDT
In force
52 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Muskogee County, OK

The radar

The Tulsa radar (KINX), 62 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 28.15 ft at Aug 9, 2013, 11:00 PM CDT.

actionminormoderate2628303208/1008/1108/1208/13
Action stage
27 ft
Minor stage
28 ft
Moderate stage
32 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WGUS44 KTSA 100200
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT FRI AUG 9 2013


...THE NATIONAL WEATHER SERVICE IN Tulsa HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN Oklahoma...

  Arkansas River Near Muskogee affecting Muskogee County. 
  
OKC101-101000-
/O.NEW.KTSA.FL.W.0037.130810T0225Z-130812T0600Z/
/MKGO2.1.ER.130810T0225Z.130810T1200Z.130812T0000Z.NO/
900 PM CDT FRI AUG 9 2013

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River Near Muskogee.
* until late Sunday night, or until the warning is cancelled.
* At  800 PM Friday, the stage was 27.92 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River Near Muskogee is expected to rise 
  above flood stage tonight and continue to rise to near 28.3 feet by
  Saturday morning. The river is expected to fall below flood stage 
  Sunday evening.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9537 3559 9532 3547 9515 3552 9507 3583 9520

$$
2 follow-up statements
010 
WGUS84 KTSA 100713
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT SAT AUG 10 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  Arkansas River Near Muskogee affecting Muskogee County. 
  
OKC101-101513-
/O.CON.KTSA.FL.W.0037.000000T0000Z-130812T0600Z/
/MKGO2.1.ER.130810T0140Z.130810T0345Z.130812T0000Z.NO/
213 AM CDT SAT AUG 10 2013

The Flood Warning continues for
  The Arkansas River Near Muskogee.
* until late Sunday night, or until the warning is cancelled.
* At  200 AM Saturday, the stage was 27.76 feet.
* Flood stage is 28.0 feet.
* Forecast...The Arkansas River Near Muskogee has briefly fallen below flood stage     early this morning, but is expected to rise to near flood stage again later this     morning.  The river is expected to remain very near flood stage for several days. 
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9537 3559 9532 3547 9515 3552 9507 3583 9520

$$
009 
WGUS84 KTSA 101258
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 AM CDT SAT AUG 10 2013


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...

  Arkansas River Near Muskogee affecting Muskogee County. 
  
OKC101-101328-
/O.CAN.KTSA.FL.W.0037.000000T0000Z-130812T0600Z/
/MKGO2.1.ER.130810T0140Z.130810T0345Z.130810T0442Z.NO/
758 AM CDT SAT AUG 10 2013

The Flood Warning is cancelled for
  The Arkansas River Near Muskogee.
* At  700 AM Saturday, the stage was 27.49 feet.
* Flood stage is 28.0 feet.
* The river fell below flood stage yesterday late evening.
* Forecast...The Arkansas River Near Muskogee will continue falling 
  and remain below flood stage.
* Impact...At 28.0 feet, minor lowland flooding occurs.
 
&&
 
LAT...LON 3583 9537 3559 9532 3547 9515 3552 9507 3583 9520

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 9, 6:37 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 9, 6:37 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT FRI AUG 9 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
NORTHWEST ARKANSAS TERMINALS WILL HAVE THE GREATEST CHANCE AT
SEEING SHOWERS AND THUNDERSTORMS OVERNIGHT...BUT OVERALL THE
CHANCES ARE LOWER THAN THE PREVIOUS FEW NIGHTS. MVFR CEILINGS WILL
BE LIKELY FOR A FEW HOURS LATE TONIGHT AND SATURDAY MORNING BEFORE
IMPROVING TO VFR BY SATURDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 246 PM CDT FRI AUG 9 2013/

DISCUSSION...
WEAK AND SOMEWHAT DIFFUSE FRONTAL BOUNDARY LOCATED ACROSS EAST-
CENTRAL OKLAHOMA EXTENDING INTO FAR NORTHWEST ARKANSAS THIS
AFTERNOON. SMALLER SCALE IMPULSE CURRENTLY MOVING INTO EASTERN
OKLAHOMA WITH ENHANCED CU FIELD. SOUTH OF BOUNDARY ATMOSPHERE HAS
BECOME MODERATELY UNSTABLE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. MAX HEATING COMBINED WITH EASTWARD MOVING DISTURBANCE
SHOULD BE ENOUGH FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS
AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF
DAMAGING WINDS AND VERY HEAVY RAINFALL.

FLASH FLOOD GUIDANCE REMAINS LOW ACROSS MUCH OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS FROM PREVIOUS RAINS. STILL SOME UNCERTAINTY
REGARDING MCS EVOLUTION INTO THE OVERNIGHT HOURS...HOWEVER GIVEN THE
HIGH RAINFALL RATES/SLOW STORM MOTIONS EXPECTED WITH ANY
THUNDERSTORM ACTIVITY HAVE DECIDED TO GO AHEAD AND ISSUE A FLASH
FLOOD WATCH FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TONIGHT. THUNDERSTORMS COULD LINGER INTO SATURDAY MORNING
ACROSS NORTHWEST ARKANSAS BEFORE STORMS SLOWLY WEAKEN.

ACTIVE WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK WITH A
CONTINUED CHANCE FOR SHOWERS/THUNDERSTORMS. ANOTHER WEAK FRONTAL
BOUNDARY WILL MOVE INTO THE AREA DURING THE TUE/WED TIME FRAME
WITH A SERIES OF UPPER DISTURBANCES MOVING OUT OF THE CENTRAL
ROCKIES. THIS WILL AGAIN PROVIDE THE CHANCE FOR THUNDERSTORMS WITH
HEAVY RAIN THROUGH MID WEEK...WHICH COULD LEAD TO MORE FLOODING
PROBLEMS. HIGH PRESSURE TRIES TO BUILD INTO THE CENTRAL/SOUTHERN
PLAINS BEHIND FRONT BY LATE WEEK WITH DRIER AND MORE MILD
CONDITIONS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR OKZ057-OKZ058-OKZ061-
     OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...05
Hazardous weather outlook, Aug 9, 5:05 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT FRI AUG 9 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT FRI AUG 9 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA...WEST CENTRAL AND NORTHWEST OKLAHOMA .
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...MUCH OF EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST
               ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EXTREME SOUTHEAST OKLAHOMA.
	ONSET...ONGOING...BUT DIMINISHING AFTER SUNSET.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF A NEARLY
STATIONARY BOUNDARY LATE THIS AFTERNOON. AS A RESULT...STORMS
THIS AFTERNOON AND EVENING WILL BE CAPABLE OF DAMAGING WINDS AND
HAIL THAT DEVELOP ALONG AND SOUTH OF INTERSTATE 40...DUE TO HIGH
INSTABILITY IN THIS REGION. THE RISK OF SEVERE WEATHER WILL
CONTINUE PRIMARILY IN TO EARLY EVENING BEFORE DIMINISHING.

A FLASH FLOODING RISK CONTINUES WITH THE STORMS ACROSS THE REGION
THROUGH TONIGHT. HOWEVER...AREAS NEAR THE KANSAS
BORDER...AND ESPECIALLY FAR NORTHWEST ARKANSAS WHERE SOILS REMAIN
SATURATED IN PARTS OF BENTON AND CARROLL COUNTIES. ADDITIONAL
RAINFALL IN THOSE AREAS WILL QUICKLY AGGRAVATE ONGOING FLOODING
IN A MODERATE OR HEAVY DOWNPOUR. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR PARTS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
AND HAS BEEN EXPANDED TO INCLUDE MORE OF EASTERN OKLAHOMA...AND
WEST CENTRAL ARKANSAS THROUGH EARLY TOMORROW MORNING.

ANOTHER OVERNIGHT THUNDERSTORM COMPLEX COULD DEVELOP AND MOVE
ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
MODERATE TO HEAVY RAINS COULD LEAD TO ADDITIONAL FLASH FLOODING
OVERNIGHT...WITH A LESSER RISK OF STRONG TO DAMAGING WINDS.

AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE POSSIBLE
ACROSS EXTREME SOUTHEAST OKLAHOMA TODAY...HOWEVER CONDITIONS WILL
IMPROVE SOME LATER THIS EVENING AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE OVER THE WEEKEND...AND THROUGH
MUCH OF NEXT WEEK. SEVERAL WEAK COLD FRONTS WILL PUSH SOUTHWARD INTO
THE REGION...AND REMAIN A FOCUS FOR THUNDERSTORMS. ALSO...THE
WEATHER PATTERN THROUGH THE CENTRAL PLAINS WILL SUPPORT REPEATED
THUNDERSTORM DEVELOPMENT...AS HIGH PRESSURE WILL REMAIN LOCATED
ACROSS THE SOUTHWESTERN STATES. A FEW HOT AND HUMID AFTERNOONS ARE
POSSIBLE OVER THE WEEKEND...WITH COOLER WEATHER PREVAILING FOR THE
FIRST PART OF THE NEXT WORK WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 9, 5:19 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     WISTER                  34.97N 94.72W
08/09/2013  M58.00 MPH       LE FLORE           OK   MESONET

            58 MPH THUNDERSTORM GUST MEASURED AT THE WISTER MESONET
            SITE.

&&

MAT
Local storm report, Aug 9, 5:25 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 PM CDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     WISTER                  34.97N 94.72W
08/09/2013  M72 MPH          LE FLORE           OK   MESONET

            72 MPH THUNDERSTORM WIND GUST MEASURED AT THE WISTER
            MESONET SITE.

&&

MAT
Local storm report, Aug 9, 5:32 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     WISTER                  34.97N 94.72W
08/09/2013                   LE FLORE           OK   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN WISTER

&&

MAT
Local storm report, Aug 9, 5:44 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     TSTM WND DMG     HEAVENER                34.89N 94.60W
08/09/2013                   LE FLORE           OK   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:54 AM CDTRiver Flood AdvisoryTSAMuskogee8 days

Nearby

River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.